From a Physiological point of view, is there negative long term effects from using SSRI's. ie: Is there any lasting long term changes to my reseptors and gland etc. I am using Escitalopram 10mg and have been for over a year.
Personally i feel yes..... I was on Paxil for 12yrs in total, came off with problems, withdrawl head shocks, then went down hill again so tried to go back on but had a bad reaction and now can't get on any anti-d..... body just goes into melt down. So yes i am convinced that these drugs when taken over a long period of time can cause changes within the brain's chemistry. Doc's will never admit to this, as my doc won't say.... he just puts his hands in the air and say's i don't know..... Don't know's anit gona help anyone are they and a couple of others doc's reckon it's a load of nonsense but if they admit they can cause problems if taken long term then they have to do something about it.....and that is no good for their pockets.
I also feel the anti depressants cause long term problems. I weaned off Paxil 7 mths ago and am still having withdrawal issues. But going to stick with it cause im tired of the side effects of taking the meds. I've been on one or the other ad for about 20 yrs now and am ready to deal with what life sends me without them, even if it is hard. No one promised us life would be easy, mine hasn't. Do a google search on life after andti depressants and just read all the info that comes up! It's amazing how the Pharmaceutical companies have made everyone think they cannot live life without them just so they can make money. Maybe some people will have to be on them for life, but they were met to be short termed while we get good therapy then weaned off . Not meant to be a lifetime solution to our problems
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.